Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this river flood warning at Mar 17, 2011, 12:20 PM MDT for Dewey County, South Dakota. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2011, 12:20 PM MDT (18:20 UTC)
- Expired
- Mar 21, 2011, 2:38 PM MDT
- In force
- 4 days
- Issued by
- NWS Aberdeen, SD
- Flood severity
- Major
County Dewey County, SD
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moreau River (SD) near Whitehorse (WHIS2).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
590
WGUS43 KABR 171820
FLWABR
BULLETIN-IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
120 PM CDT THU MAR 17 2011
...THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
MOREAU RIVER NEAR WHITEHORSE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE COMBINATION OF SNOW MELT RUNOFF AND ICE JAMS ARE EXPECTED TO CAUSE
RISES ON THE MOREAU RIVER NEAR WHITEHORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED FRIDAY MORNING.
&&
SDC041-182220-
/O.NEW.KABR.FL.W.0003.110317T1820Z-000000T0000Z/
/WHIS2.3.IC.110317T1738Z.110320T0000Z.000000T0000Z.NR/
120 PM CDT THU MAR 17 2011
THE NATIONAL WEATHER SERVICE IN WFO ABERDEEN HAS ISSUED A
* FLOOD WARNING FOR
THE MOREAU RIVER NEAR WHITEHORSE.
* AT 1:00 PM THURSDAY THE STAGE WAS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY
EARLY SUNDAY MORNING THEN BEGIN FALLING.
* AT 25.0 FEET...THE WATER LEVEL WILL REACH THE LOW STEEL ON THE
HIGHWAY BRIDGE AT THE GAGING LOCATION. WATER IS OVER THE ROAD ON
BOTH SIDES OF THE BRIDGE.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MOREAU RIVER
WHIS2 21.0 21.02 THU 1 PM 25.2 SAT 7 PM 21.1 THU 1 PM7 follow-up statements
033
WGUS83 KABR 180236
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
936 PM CDT THU MAR 17 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
MOREAU RIVER NEAR WHITEHORSE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE COMBINATION OF SNOW MELT RUNOFF AND ICE JAMS ARE EXPECTED TO
CAUSE RISES ON THE MOREAU RIVER NEAR WHITEHORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC041-190636-
/O.EXT.KABR.FL.W.0003.000000T0000Z-110323T0345Z/
/WHIS2.3.IC.110317T1738Z.110320T0000Z.110322T2145Z.NR/
936 PM CDT THU MAR 17 2011
THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR WHITEHORSE
* UNTIL TUESDAY AFTERNOON...
* AT 09PM THURSDAY THE STAGE WAS 25.0 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* AT 25.8 FEET...MAJOR FLOODING OF RURAL AND PASTURE LANDS WILL
OCCUR AS THE BANKS ON BOTH SIDES OF THE RIVER WILL BE OVERTOPPED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MOREAU RIVER
WHIS2 21.0 25.04 THU 9 PM 26.6 SAT 7 PM 25.0 THU 9 PM228
WGUS83 KABR 180548
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1248 AM CDT FRI MAR 18 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
MOREAU RIVER NEAR WHITEHORSE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE COMBINATION OF SNOW MELT RUNOFF AND ICE JAMS ARE EXPECTED TO CAUSE
RISES ALONG THE MOREAU RIVER NEAR WHITEHORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED FRIDAY MORNING.
&&
SDC041-190948-
/O.CON.KABR.FL.W.0003.000000T0000Z-110323T0345Z/
/WHIS2.3.IC.110317T1738Z.110320T0000Z.110322T2145Z.NR/
1248 AM CDT FRI MAR 18 2011
THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR WHITEHORSE
* UNTIL TUESDAY AFTERNOON...
* AT 12AM FRIDAY THE STAGE WAS 26.0 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE YESTERDAY EARLY
AFTERNOON AND WILL CONTINUE RISING TO NEAR 26.9 FEET BY SATURDAY
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY AFTERNOON.
* AT 25.8 FEET...MAJOR FLOODING OF RURAL AND PASTURE LANDS WILL
OCCUR AS THE BANKS ON BOTH SIDES OF THE RIVER WILL BE OVERTOPPED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MOREAU RIVER
WHIS2 21.0 26.01 FRI 12 AM 26.9 SAT 7 PM 26.0 FRI 12 AM127
WGUS83 KABR 181555
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1055 AM CDT FRI MAR 18 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
MOREAU RIVER NEAR WHITEHORSE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE MOREAU RIVER NEAR WHITEHORSE REMAINS WELL ABOVE FLOOD STAGE AND IS
EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SATURDAY MORNING.
&&
SDC041-191955-
/O.EXT.KABR.FL.W.0003.000000T0000Z-110323T0000Z/
/WHIS2.3.IC.110317T1738Z.110319T0600Z.110322T1800Z.NR/
1055 AM CDT FRI MAR 18 2011
THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR WHITEHORSE
* UNTIL TUESDAY EARLY AFTERNOON...
* AT 10AM FRIDAY THE STAGE WAS 25.7 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 26.8 FEET BY LATE TONIGHT. THE RIVER IS EXPECTED
TO FALL BELOW FLOOD STAGE EARLY TUESDAY AFTERNOON.
* AT 25.8 FEET...MAJOR FLOODING OF RURAL AND PASTURE LANDS WILL
OCCUR AS THE BANKS ON BOTH SIDES OF THE RIVER WILL BE OVERTOPPED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MOREAU RIVER
WHIS2 21.0 25.70 FRI 11 AM 26.8 SAT 1 AM 25.8 FRI 10 AM152
WGUS83 KABR 191359
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
859 AM CDT SAT MAR 19 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
MOREAU RIVER NEAR WHITEHORSE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE MOREAU RIVER NEAR WHITEHORSE SHOULD RISE STEADILY THROUGH
TODAY TO ABOUT 26.3 FEET...BUT THEN SLOWLY FALL BACK BELOW FLOOD
STAGE BY EARLY NEXT WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SUNDAY MORNING.
&&
SDC041-201759-
/O.EXT.KABR.FL.W.0003.000000T0000Z-110322T1942Z/
/WHIS2.3.IC.110317T1738Z.110319T1800Z.110322T1342Z.NR/
859 AM CDT SAT MAR 19 2011
THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR WHITEHORSE
* UNTIL TUESDAY MORNING...
* AT 08AM SATURDAY THE STAGE WAS 26.0 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* FORECAST...THE RIVER ROSE ABOVE FLOOD STAGE AND WILL CONTINUE
RISING TO NEAR 26.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE TUESDAY MORNING.
* AT 25.8 FEET...MAJOR FLOODING OF RURAL AND PASTURE LANDS WILL
OCCUR AS THE BANKS ON BOTH SIDES OF THE RIVER WILL BE OVERTOPPED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MOREAU RIVER
WHIS2 21.0 26.02 SAT 9 AM 26.3 SAT 1 PM 25.9 SAT 7 AM004
WGUS83 KABR 201419
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
919 AM CDT SUN MAR 20 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
MOREAU RIVER NEAR WHITEHORSE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE MOREAU RIVER NEAR WHITEHORSE HAS BEEN FLUCTUATING NEAR 26.5 FEET
FOR THE LAST 24 HOURS...BUT SHOULD COMMENCE FALLING EITHER TONIGHT
OR MONDAY...FALLING BELOW FLOOD STAGE TUESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING.
&&
SDC041-211819-
/O.EXT.KABR.FL.W.0003.000000T0000Z-110322T1851Z/
/WHIS2.3.IC.110317T1738Z.110320T0801Z.110322T1251Z.NR/
919 AM CDT SUN MAR 20 2011
THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR WHITEHORSE
* UNTIL TUESDAY MORNING...
* AT 09AM SUNDAY THE STAGE WAS 26.4 FEET...
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* AT 25.8 FEET...MAJOR FLOODING OF RURAL AND PASTURE LANDS WILL
OCCUR AS THE BANKS ON BOTH SIDES OF THE RIVER WILL BE OVERTOPPED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MOREAU RIVER
WHIS2 21.0 26.39 SUN 9 AM 26.3 SUN 1 PM 26.5 SUN 7 AM584
WGUS83 KABR 211539
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1039 AM CDT MON MAR 21 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...
MOREAU RIVER NEAR WHITEHORSE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE MOREAU RIVER NEAR WHITEHORSE HAS BEEN FALLING STEADILY AND FORECAST
TO DROP BELOW FLOOD STAGE LATE TONIGHT INTO EARLY TUESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...FLOOD WATERS CAN BE VERY DANGEROUS. NEVER DRIVE
ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN!
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TUESDAY MORNING.
&&
SDC041-220730-
/O.EXT.KABR.FL.W.0003.000000T0000Z-110322T0730Z/
/WHIS2.3.IC.110317T1738Z.110320T0801Z.110322T0130Z.NR/
1039 AM CDT MON MAR 21 2011
THE FLOOD WARNING CONTINUES FOR
THE MOREAU RIVER NEAR WHITEHORSE
* UNTIL THIS EVENING...
* AT 10AM MONDAY THE STAGE WAS 22.1 FEET...
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST...
* FLOOD STAGE IS 21.0 FEET...
* AT 23.0 FEET...LARGE AMOUNTS OF PASTURE LAND ON THE RIGHT BANK OF
THE RIVER ARE FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MOREAU RIVER
WHIS2 21.0 22.14 MON 10 AM 22.0 MON 1 PM M695
WGUS83 KABR 212038
FLSABR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
338 PM CDT MON MAR 21 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN SOUTH
DAKOTA...
MOREAU RIVER NEAR WHITEHORSE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THE NEXT 24 HOURS. ANY ADDITIONAL FUTURE PRECIPITATION COULD AFFECT
THE FORECASTS.
THE MOREAU RIVER NEAR WHITEHORSE HAS FALLEN BELOW FLOOD STAGE...AND
IS EXPECTED TO CONTINUE TO STEADILY DROP OVER THE NEXT FEW DAYS.
PRECIPITATION IS EXPECTED TO OCCUR LATE TONIGHT THROUGH
TUESDAY...WHICH MAY CAUSE CHANGES IN THE FORECAST STAGES.
FLOOD WATERS CAN BE VERY DANGEROUS. AVOID DRIVING YOUR ONTO A FLOODED
ROADWAY AS IT ONLY TAKES A LIMITED AMOUNT OF FLOWING WATER TO LIFT A
VEHICLE OFF THE ROAD.
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR FAVORITE LOCAL MEDIA.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT
WWW.WEATHER.GOV/ABR...THEN LEFT CLICK ON THE RIVERS AND LAKES LINK.
SDC041-212108-
/O.CAN.KABR.FL.W.0003.000000T0000Z-110322T0730Z/
/WHIS2.3.IC.110317T1738Z.110320T0801Z.110321T1901Z.NR/
338 PM CDT MON MAR 21 2011
* AT 245PM MONDAY...THE STAGE WAS 20.8 FEET
* AT 21.0 FEET...LOW-LYING PASTURE LANDS ALONG THE RIVER BEGIN TO
FLOOD.
* FORECAST...REMAIN BELOW FLOOD STAGE AND CONTINUE TO STEADILY FALL.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MOREAU RIVER
WHIS2 21.0 20.68 MON 3 PM 19.4 MON 7 PM MWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this river flood warning went out at Mar 17, 10:43 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 17, 10:43 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1143 AM CDT THU MAR 17 2011 .UPDATE... NO MAJOR UPDATES MADE TO THE FORECAST THIS MORNING. AREA OF SHOWERS CONTINUES TO PUSH EASTWARD AND LOOKS TO BE OUT OF THE AREA SOMETIME AROUND MID AFTERNOON OR SO. SKIES HAVE CLEARED ACROSS THE WESTERN ZONES...BUT MORE CLOUDS LOOK TO BE MOVING IN FROM THE NORTHWEST. NO CHANGES MADE TO WINDS OR TEMPERATURES. NEW AVIATION DISCUSSION BELOW. && .PREV DISCUSSION... .SHORT TERM...THROUGH SATURDAY GUIDANCE HAS PEGGED LOCATION OF STRONG BAROCLINIC FORCING ALOFT FROM KRAP TO KMBG...NORTHEAST TO KJMS. MUCH BRIGHTBANDING WITH SUB CLOUD EVAPORATION ONGOING...SO QPF SHOULD REMAIN ON THE LOW SIDE. GUIDANCE WEAKENS THE DEGREE OF FORCING AS IT PROGRESSES EAST THROUGH THE AM AND INTO THE EARLY AFTERNOON...HOWEVER LACKING A FEATURE TO DRY US OUT...WITH WEAK/NEUTRAL LIFT...WILL CONTINUE TO SEE LIGHT SHOWER ACTIVITY THROUGH THE DAY. THE TREND HAS BEEN TO PUSH QPF WITH FRIDAYS SYSTEM SOUTH...SO HAVE LOWERED POPS/QPF...AND DRY CONDITIONS REMAIN AS SURFACE RIDGE AXIS NUDGES INTO THE NORTHEAST FOR REMAINDER OF THE PERIOD. TRENDED MAX TEMPERATURES DOWN DUE TO CLOUD COVER AND POOR MIXING CONDITIONS OVER NEXT SEVERAL DAYS...THOSE SAME CONDITIONS RESULTING IN MILD OVERNIGHT TEMPERATURES. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY AGREEMENT BETWEEN NUMERICAL WEATHER PREDICTION MODELS IS IMPROVING WITH REGARD THE LARGE SCALE PATTERN OVER THE WESTERN AND CENTRAL U.S. THROUGH THE EXTENDED FORECAST PERIOD. AN INITIAL SHORT-WAVE TROUGH IS PROGGED TO EJECT NORTHEASTWARD OUT OF A PARENT LONG-WAVE TROUGH OVER THE WESTERN CONUS SATURDAY EVENING. THE ASSOCIATED SURFACE LOW/TROUGH WILL TRANSLATE EASTWARD THROUGH NORTHERN SOUTH DAKOTA SATURDAY NIGHT. MODELS ARE IN VERY GOOD AGREEMENT FOR SUNDAY PROGGING A TRAILING SW-NE ORIENTED JET STREAK AND ASSOCIATED H5 SHORT-WAVE MOVING THROUGH THE CWA DURING THE DAY SUNDAY. THIS TROUGH PASSAGE WILL BRING ANOTHER CHANCE FOR AREAS OF LIGHT RAIN. MODELS FINALLY COMING INTO BETTER AGREEMENT WITH AT LEAST THE TIMING OF THE EASTWARD TRANSLATION OF THE ABOVE MENTIONED LONG- WAVE TROUGH/CLOSED LOW AS IT GETS MODIFIED BY THE CENTRAL AND NORTHERN ROCKIES MONDAY NIGHT AND TUESDAY. ECMWF CLOSES OFF THE UPPER LOW FARTHER TO THE SOUTHEAST NEAR YANKTON BUT THE SENSIBLE WEATHER OVER SOUTH DAKOTA IS VERY SIMILAR TO THE GFS SOLUTION. ADDED HIGHER PRECIP CHANCES FOR MONDAY NIGHT INTO TUESDAY GIVEN THIS GOOD AGREEMENT BTWN OPERATION MODELS AND GFS ENSEMBLE MEMBERS. PRECIPITATION AMOUNTS WILL BE THE MAIN CHALLENGE MONDAY NIGHT THROUGH WEDNESDAY. LATEST INDICATIONS ARE THAT A QUARTER TO A HALF INCH OF RAINFALL ARE POSSIBLE WITH THIS FAIRLY SLOW MOVING SYSTEM. ALSO ADDED A SLIGHT CHANCE FOR SNOW ON WEDNESDAY AS A COLD CANADIAN AIRMASS GET PULLED SOUTHWARD INTO THE NORTHERN PLAINS. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH TUESDAY WITH TEMPERATURES FALLING TO BELOW AVERAGE LEVELS BY WEDNESDAY. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS AREAS OF -RA WILL CONTINUE TO AFFECT KABR AND KATY INTO THE EARLY AFTERNOON HOURS. CIGS MAY BRIEFLY FALL INTO MVFR WITHIN ANY AREAS OF -RA. VSBYS WILL GENERALLY BE 5SM OR GREATER. OTHERWISE...MAINLY VFR CONDITIONS EXPECTED WITH CLOUDS DECREASING FROM WEST TO EAST DURING THE LATE MORNING AND AFTERNOON. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...PARKIN SHORT TERM...CONNELLY LONG TERM...CHURCH AVIATION...TMT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 17, 2:37 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 337 AM CDT THU MAR 17 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-180845- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 337 AM CDT THU MAR 17 2011 /237 AM MDT THU MAR 17 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 9:22 AM MDT | River Flood Warning | ABR | Corson | 5 days |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.